MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 9MM MICRO; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. COMP PRIMARY STEM 9MM MICRO; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Osteolysis (2377); Subluxation (4525); Metal Related Pathology (4530)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: item number: pt-113950, item name: pt hybrid glen post regenerex, lot number: 819030; item number: 113952, item name: hybrid glenoid base, lot number: 421510; item number: 118001, item name: versa-dial/comp ti std taper, lot number: 076870; item number: 113032, item name: versa-dial humeral head, lot number: 437230.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Reported event was confirmed based on the medical records and x-rays provided which showed tendinitis, mild supraspinatus tendinopathy, possible slight extra-articular impingement of the rotator cuff tendons, osteoarthrosis of the joint, increased periprosthetic bone resorption with thinning of the endosteal surfaces of the left proximal humerus, the humeral articular surface sublux posteriorly relative to its position on prior study.Lucency in the dorsal glenoid could related to granulomatous change in loosening.Findings consistent with loosening of the left shoulder prosthetic device with fracture of the fixating screw in the left glenoid.Intra-articular debris is noted in the left axillary pouch, additional foci of erosions or osteolysis are seen along the inferior aspect of the glenoid which may relate to prior hardware or osteolysis, and possible sebaceous cyst also noted.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04041.Remains implanted.
 
Event or Problem Description
It was further reported that initial left total shoulder arthroplasty performed approximately 3 years ago.Subsequently, the patient reported to her surgeon that she had been doing fine until she reached down to grab something and felt a pain in her left shoulder.Follow up radiology confirmed fracture of the central screw with subsequent loosening and osteolysis from debris generation.The patient reports she has since had pain, difficulty with adls, and limited range of motion.No revision has been reported or planned to date.No further event information available at the time of this report.
 
Event or Problem Description
It was further reported that the patient was revised to a reverse total shoulder on approximately a year and a half ago due to glenoid implant fracture.During the revision, evidence of metallosis and wear were found as well as cystic defects and significant scar tissue.All components were removed and replaced with unknown product except for specifying implantation of a biomet base plate.No further information is available at this time and the study is now complete.
 
Additional Manufacturer Narrative
(b)(4).H3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01293, 0001825034-2023-01294 h3 other text : unknown if product will be returned.
 
Additional Manufacturer Narrative
(b)(4).Proposed annex g code: mechanical (g04) - stem.The reported event is confirmed through medical records and mmi review.Review of the available records identified the following: fractured glenoid component (porous metal glenoid post).Revision to reverse total shoulder involving both humeral and glenoid components completed, all study components removed.There was a lot of scarring and obliteration of the tissue planes from the previous surgery.There was metallosis with dark staining of all the soft tissues and synovium from metal-on metal wear.The glenoid component polyethylene face was loose.There was a cystic reaction around the inferior glenoid with a lot of blackened metal wear debris, the joint was meticulously debrided of this.She did have a cystic contained defect from the previous peg holes as well as a large cystic reaction of the inferior glenoid that measured 1.5cm.New definitive components were implanted and excellent stability was achieved.Patient to recovery in good condition with no intra-op complications noted.Review of the radiographs found the following: suspected loosening, and mild osteopenia, glenoid implant appears fractured as well as humeral implant appears larger than expected for patients anatomy.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP PRIMARY STEM 9MM MICRO
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11570067
Report Number0001825034-2021-00899
Device Sequence Number3521633
Product Code HSD
UDI-Device Identifier00880304554108
UDI-Public(01)00880304554108(17)261228(10)597750
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113609
Device Lot Number597750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/12/2023
10/27/2023
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date06/07/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight43 KG
Patient EthnicityNon Hispanic
Patient RaceWhite